Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Oct 5, 2021, 10:40 AM EDT for Effingham County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 10:40 AM EDT (14:40 UTC)
- Expired
- Oct 5, 2021, 11:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
890
WWUS82 KCHS 051440
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
Issued by National Weather Service Wilmington NC
1040 AM EDT Tue Oct 5 2021
GAZ101-051530-
Effingham-
1040 AM EDT Tue Oct 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY...
At 1039 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Marlow, or 7 miles southwest of Springfield,
moving northwest at 15 mph.
HAZARD...Strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Springfield, Rincon, Guyton, Pineora, Ebenezer, Marlow, Stillwell and
Clyo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3244 8154 3252 8124 3251 8123 3251 8124
3246 8119 3245 8121 3244 8120 3243 8121
3240 8118 3223 8117 3224 8120 3217 8129
3217 8136 3228 8145 3233 8147 3233 8149
3235 8149 3239 8153 3242 8154
TIME...MOT...LOC 1439Z 156DEG 15KT 3227 8136
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Oct 5, 9:40 AM EDT, 1 hour earlier.
Area forecast discussion, Oct 5, 9:40 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service Charleston SC Issued by National Weather Service Wilmington NC 940 AM EDT Tue Oct 5 2021 .SYNOPSIS... A weak trough will drift from east to west across the forecast area today. A complex storm system will then bring periods of unsettled weather mid to late week. High pressure will build inland later in the weekend. && .NEAR TERM /THROUGH TONIGHT/... 12Z CHS sounding shows moderate instability in place across the area. SE flow SFC-700 mb will continue to push scattered showers inland through the morning, as weak coastal trough makes its way onshore. Only made minor tweaks to the PoPs to account for latest radar trends. Area buoy obs indicate seas of 2-3 ft and SE winds ranging from 10-15 kt. These conditions are expected to continue through the afternoon in a modest gradient in wake of the weak coastal trough. Previous discussion... Today: A strong mid and upper cyclone will spin over the lower Mississippi Valley, which will result in a deep south and southwest flow which transports a continuous influx of rich tropical like moisture out of the Gulf of Mexico. The resulting PWat is as much as 1.4 to 1.6 inches, or about 120-140% of normal. Forcing will result from upper difluence/divergence and DPVA that works its way in during the late morning and afternoon across Georgia and parts of our South Carolina counties. Meanwhile at the surface, a subtle inverted trough near the coast will move ashore this morning as it combines with the sea breeze to progress steadily inland, with high pressure out near Bermuda. This will transport additional moisture from off the Atlantic with a southeast synoptic flow to occur. Widely scattered to scattered convection over the ocean as we start the day will increase in areal coverage and shift onshore this morning, before coverage progresses further inland during the afternoon. We show 20-40% chances this morning, mainly over the coastal corridor, with probabilities climbing to as much as 50-60% this afternoon, with the greatest coverage across the west and northwest half of the forecast region. Rain rates will be sufficient enough to generate minor flooding in some of the showers and storms, resulting from the saturated environment, slow storm motion and a deep, warm cloud layer. The HREF depicts low end probabilities of more than 1 inch an hour and more than 3 inches in 3 hours, mainly near and west of I-95. Max temps will peak in the lower and middle 80s, although will drop back into the 70s when steadier rains develop. Tonight: The deep cyclone aloft will meander in almost the same place through the night, while a cold front that transitions into a stationary front is found from off the Delmarva to the Ohio Valley, then south to near New Orleans. Another trough, more pronounced, is outside the forecast area to the southeast. Diurnal convection will fade prior to midnight, with the redevelopment of additional convection from off the Atlantic overnight that looks to impact the coastal zones. Temps will be very similar to the previous night, held about 5-8F above climo with considerable cloud cover, an onshore synoptic flow and the moist environment. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... The center of an H5 low will lift north across the middle Mississippi River Valley today and tonight. To the south, a broad mid-level ridge is forecast to slide west across the Caribbean and the FL peninsula. The forecast area will remain between the two features, remaining under deep south flow. PW values will increase to 1.6 to 1.8 inches by late Wednesday. Sfc dewpoints are forecast to warm into the low to mid 70s by Wed afternoon. Forecast soundings indicate the SBCAPE will peak around 1500 J/kg. Given ENE sfc winds and high temperatures in the low to mid 80s, a sea breeze should develop around mid-day, pushing across the inland counties through the afternoon into the early evening. Given the deep moisture and building instability, numerous to widespread showers and thunderstorms should develop along and ahead of the sea breeze on Wednesday. Coverage of the convection should gradually decrease Wednesday night. Low temperatures are forecast to range from the upper 60s inland to the low 70s along the coast. The closed mid-level low will continue to drift north on Thursday, opening to a trough as it reaches the Great Lakes Region on Friday. To the south, a large ridge will build across the Gulf of Mexico and will remain centered over southern FL. Forecast soundings across the forecast area indicates that an inversion will gradually build around H8 Thursday into Friday. At the sfc, ridging is forecast to remain across the western Carolinas into NE GA as broad low pressure remains over the western Atlantic. In fact, GFS shows an closed sfc low off the Carolina coast developing early Thursday, slowly deepening as it tracks north of the NC coast on Friday. NHC continues to highlight this coastal low with a low chance for tropical cyclone formation. It appears that the weather over the forecast area will be generally tied to the development and passage of a sea breeze on Thursday afternoon and evening and again on Friday. High temperatures are expected to range in the low to mid 80s on Thursday and Friday. Low temperatures are expect to range in the upper 60s to around 70. && .LONG TERM /THURSDAY THROUGH MONDAY/... On Saturday, the axis of an H5 trough is forecast to ripple across the CWA during the daylight hours. At the sfc, the pattern appears quite complicated given the GFS showing low pressure off the NC coast, with an associated backdoor cold front over the Coastal Plain. The ECMWF shows a much stronger H5 trough over the Southeast U.S. on Saturday, deepening to a closed low by Sunday. In either case, it appears that at least broad low pressure will exist across the forecast area on Saturday, supporting high chance to likely PoPs. Using a blend of MOS, high temperatures are forecast to range from the upper 70s inland to around 80 along the coast. Sunday through Tuesday, H5 ridge will remain centered over the Gulf of Mexico and will ridge across the Southeast U.S. At the sfc, high pressure centered over the Northeast will ridge south across the forecast area. Lingering moisture and afternoon temperatures in the low to mid 80s should support diurnal scattered showers each day. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... While we do show generally VFR conditions at the terminals through 12Z Wednesday, there is the risk for periods of flight restrictions as convection occurs along a coastal trough that pushes onshore and merges with the sea breeze during the upcoming day. The highest probabilities of temporary sub-VFR weather will be between 14Z and 19Z, when the greatest coverage of SHRA/TSRA can occur at KCHS, KJZI and KSAV. Extended Aviation Outlook: Flight restrictions possible, mainly in showers and thunderstorms, mid to late week. && .MARINE... Today and tonight: Once an inverted trough moves onshore this morning, a general E and SE anticyclonic flow will prevail through the period. Winds will be as high as 10 or 15 kt, with seas of 2-3 feet today, building up to another foot tonight, especially on the outer Georgia waters. Mariners can expect scattered thunderstorms and are urged to check radar frequently if planning on being out at any time today and tonight. Some of these storms will result in gusty winds, frequent lightning and reduced visibility in heavy rain. Wednesday through Sunday: East to northeast winds will remain through this weekend. Winds through late in the work week should remain below 15 kts. Winds are forecast to gradually strengthen over the waters this weekend, ranging around 15 kts. Seas are expected to favor values between 2-4 ft through the period. Conditions are expected to remain below Small Craft Advisory criteria. Rip Currents: There is just enough residual swell to combine with onshore wind and astronomical influences to result in a Moderate Risk of rip currents at all beaches today. && .TIDES/COASTAL FLOODING... Due to the upcoming new moon (10/6) and perigee (10/8) astronomical tide levels will steadily increase this week. Onshore winds could drive tidal departures up enough to produce minor coastal flooding beginning this evening in/around Charleston. The time period of primary concern will come late in the week when the astronomical tide peak coincides with northeasterly winds. This could produce moderate coastal flooding in and around the Charleston area. Although chances are slightly less, minor coastal flooding at Fort Pulaski is also possible, mainly near the end of the week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...CRM SHORT TERM...NED LONG TERM...NED AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 5, 3:21 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 321 AM EDT Tue Oct 5 2021 GAZ117-119-139-141-SCZ048-051-060730- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 321 AM EDT Tue Oct 5 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Coastal Flooding: Due to increasing astronomical influences and onshore winds, minor coastal flooding could occur along much of the southeastern Georgia and southeastern South Carolina coast this week. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-060730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 321 AM EDT Tue Oct 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049-050-060730- Coastal Colleton-Charleston- 321 AM EDT Tue Oct 5 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Coastal Flooding: Minor coastal flooding is expected to occur along and near saltwater waterways within Charleston and Colleton Counties this evening. High tide will peak around 8 PM this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Coastal Flooding: Due to increasing astronomical influences and onshore winds, minor coastal flooding could occur along much of the southeastern South Carolina coast this week. Moderate coastal flooding could even occur late week in and around the Charleston area. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Oct 5, 10:40 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
Issued by National Weather Service Wilmington NC
1040 AM EDT Tue Oct 5 2021
GAZ101-051530-
Effingham-
1040 AM EDT Tue Oct 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY...
At 1039 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Marlow, or 7 miles southwest of Springfield,
moving northwest at 15 mph.
HAZARD...Strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Springfield, Rincon, Guyton, Pineora, Ebenezer, Marlow, Stillwell and
Clyo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3244 8154 3252 8124 3251 8123 3251 8124
3246 8119 3245 8121 3244 8120 3243 8121
3240 8118 3223 8117 3224 8120 3217 8129
3217 8136 3228 8145 3233 8147 3233 8149
3235 8149 3239 8153 3242 8154
TIME...MOT...LOC 1439Z 156DEG 15KT 3227 8136The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:03 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 80 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.